Existence theory for higher-order nonlinear ordinary‎ ‎differential equations with nonlocal Stieltjes boundary‎ ‎conditions

Document Type : Research Paper


1 ‎Department of Mathematics‎, ‎Faculty of Science‎, ‎King Abdulaziz‎ ‎University‎, ‎P.O‎. ‎Box 80203‎, ‎Jeddah 21589‎, ‎Saudi Arabia

2 ‎Department of Mathematics‎, ‎Faculty of Science‎, ‎King Abdulaziz‎ ‎University‎, ‎P.O‎. ‎Box 80203‎, ‎Jeddah 21589‎, ‎Saudi Arabia‎


‎In this paper‎, ‎we develop the existence theory for some boundary‎ value problems of nonlinear $nth$-order ordinary differential‎ ‎equations supplemented with nonlocal Stieltjes boundary‎ conditions‎. ‎Our results are based on some standard theorems of‎ ‎fixed point theory and are well illustrated with the aid of‎ ‎examples‎.


[1] M. Gregus, F. Neumann and F.M. Arscott, Three-point boundary value problems in differential equations, Proc. London Math. Soc. 3 (1964) 459–470.
[2] A.V. Bicadze and A.A. Samarskii, Some elementary generalizations of linear elliptic boundary value problems (Russian), Anal. Dokl. Akad. Nauk SSSR, 185 (1969) 739–740.
[3] V.A. Il’in and E.I. Moiseev, A nonlocal boundary value problem of the first kind for the Sturm-Liouville operator in differential and difference interpretations (Russian), Differentsial’nye Uravneniya 23 (1987) 1198–1207.
[4] J. Andres, A four-point boundary value problem for the second-order ordinary differential equations, Arch. Math. (Basel) 53 (1989) 384–389.
[5] C.P. Gupta, Solvability of a three-point nonlinear boundary value problem for a second order ordinary differential equations, J. Math. Anal. Appl. 168 (1998), 540–551.
[6] P.W. Eloe and B. Ahmad, Positive solutions of a nonlinear nth order boundary value problem with nonlocal conditions, Appl. Math. Lett. 18 (2005) 521-527.
[7] S. Clark and J. Henderson, Uniqueness implies existence and uniqueness criterion for non-local boundary value problems for third-order differential equations, Proc. Amer. Math. Soc. 134 (2006), 3363–3372.
[8] J.R.L. Webb and G. Infante, Positive solutions of nonlocal boundary value problems: A unified approach, J. London Math. Soc. 74 (2006) 673–693.
[9] J.R. Graef, J.R.L. Webb, Third order boundary value problems with nonlocal boundary conditions, Nonlinear Anal. 71 (2009) 1542–1551.
[10] Y. Sun, L. Liu, J. Zhang and R.P. Agarwal, Positive solutions of singular three-point boundary value problems for second-order differential equations, J. Comput. Appl. Math. 230 (2009) 738–750.
[11] F.T. Akyildiz, H. Bellout, K. Vajravelu and R.A. Van Gorder, Existence results for third order nonlinear boundary value problems arising in nano boundary layer fluid flows over-stretching surfaces, Nonlinear Anal. Real World Appl. 12 (2011) 2919–2930.
[12] J.R. Graef, L. Kong, Q. Kong and M. Wang, Uniqueness and parameter dependence of positive solutions to higher order boundary value problems with fractional q-derivatives, J. Appl. Anal. Comput. 3 (2013) 21–35.
[13] G. Infante, Eigenvalues and positive solutions of ODEs involving integral boundary conditions, Discrete Contin. Dyn. Syst. (2005) 436–442.
[14] Z. Yang, Positive solutions of a second order integral boundary value problem, J. Math. Anal. Appl. 321 (2006), 751–765.
[15] B. Ahmad and A. Alsaedi, Existence of approximate solutions of the forced Duffing equation with discontinuous type integral boundary conditions, Nonlinear Anal. Real World Appl. 10 (2009), 358–367.
[16] A. Boucherif, Second-order boundary value problems with integral boundary conditions, Nonlinear Anal. 70 (2009) 364–371.
[17] B. Ahmad, S.K. Ntouyas, H.H. Alsulami, Existence results for n-th order multipoint integral boundary-value problems of differential inclusion, Electron. J. Differential Equations (2013) No. 203, 13.
[18] J. Xu, D. O’Regan and Z. Yang, Positive solutions for a nth-order impulsive differential equation with integral boundary conditions, Differ. Equ. Dyn. Syst. 22 (2014) 427–439.
[19] Y. Li and H. Zhang, Positive solutions for a nonlinear higher order differential system with coupled integral boundary conditions, J. Appl. Math. (2014) Art. ID 901094, 7.
[20] J. Henderson, Smoothness of solutions with respect to multi-strip integral boundary conditions for nth order ordinary differential equations, Nonlinear Anal. Model. Control 19 (2014) 396–412.
[21] I.Y. Karaca and F.T. Fen, Positive solutions of nth-order boundary value problems with integral boundary conditions, Math. Model. Anal. 20 (2015) 188–204.
[22] W.M. Whyburn, Differential equations with general boundary conditions, Bull. Amer. Math. Soc. 48 (1942) 692–704.
[23] R. Conti, Recent trends in the theory of boundary value problems for ordinary differential equations, Boll. Un. Mat. Ital. 22 (1967) 135–1788.
[24] J.R.L. Webb, Nonlocal conjugate type boundary value problems of higher order, Nonlinear Anal. 71 (2009) 1933–1940.
[25] J.R.L. Webb, Positive solutions of some higher order nonlocal boundary value problems, Electron. J. Qual. Theory Differ. Equ. (2009), Special Edition I, No. 29, 15.
[26] J.R.L. Webb and G. Infante, Non-local boundary value problems of arbitrary order, J. Lond. Math. Soc. 79 (2009)238–258.
[27] J.R.L. Webb and G. Infante, Positive solutions of nonlocal boundary value problems involving integral conditions, NoDEA Nonlinear Differential Equations Appl. 15 (2008) 45–67.
[28] Y. Wang, L. Liu, Y. Wu, Positive solutions for a nonlocal fractional differential equation, Nonlinear Anal. 74 (2011) 3599–3605.
[29] X. Zhang and Y. Han, Existence and uniqueness of positive solutions for higher order nonlocal fractional differential equations, Appl. Math. Lett. 25 (2012) 555–560.
[30] B. Ahmad and S.K. Ntouyas, Existence results for fractional differential inclusions arising from real estate asset securitization and HIV models, Adv. Difference Equ. 2013 (2013) 216, 15.
Volume 12, Issue 1
May 2021
Pages 405-417
  • Receive Date: 11 October 2017
  • Revise Date: 11 November 2019
  • Accept Date: 26 January 2020